Prevention of Chemotherapy-Induced Cardiotoxicity in High-Risk Patients
Information source: European Institute of Oncology
Information obtained from ClinicalTrials.gov on June 20, 2008
Link to the current ClinicalTrials.gov record.
Condition(s) targeted: Chemotherapy-Induced Cardiotoxicity Revealed by TnI Increase.
Intervention: oral enalapril (Drug)
Phase: Phase 4
Sponsored by: European Institute of Oncology
Official(s) and/or principal investigator(s):
Carlo M Cipolla, MD, Study Director, Affiliation: European Institute of Oncology
Daniela Cardinale, MD, Principal Investigator, Affiliation: European Institute of Oncology
In cancer patients, the increase of troponin I soon after chemotherapy is a strong predictor
of left ventricular dysfunction and poor cardiologic outcome. This information provides a
rationale for the development of prophylactic strategies directed against
chemotherapy-induced cardiotoxicity (CTIC). Activation of the renin-angiotensin system has
been proved to be involved in the development and progression of cardiac dysfunction in
several clinical settings, and has been suggested to have a role in the occurrence of CTIC.
We investigated the role of treatment with ACE-inhibitors in the prevention of CTIC in
high-risk cancer patients.
Study design: Prevention, Randomized, Single Blind, Placebo Control, Parallel Assignment, Efficacy Study
Primary outcome: Incidence of chemotherapy-induced cardiotoxicity
Secondary outcome: Major adverse cardiac events, including death.
Minimum age: 18 Years.
Maximum age: 65 Years.
- Consecutive patients undergoing high-dose chemotherapy showing early release of
- Contraindication to ACE-inhibitors
- On-going therapy with beta-blockers, ACE-inhibitors, angiotensin-receptors blockers
Locations and Contacts
European Institute of Oncology, Milan 20141, Italy
Cardinale D, Sandri MT, Colombo A, Colombo N, Boeri M, Lamantia G, Civelli M, Peccatori F, Martinelli G, Fiorentini C, Cipolla CM. Prognostic value of troponin I in cardiac risk stratification of cancer patients undergoing high-dose chemotherapy. Circulation. 2004 Jun 8;109(22):2749-54. Epub 2004 May 17.
Cardinale D, Sandri MT, Martinoni A, Tricca A, Civelli M, Lamantia G, Cinieri S, Martinelli G, Cipolla CM, Fiorentini C. Left ventricular dysfunction predicted by early troponin I release after high-dose chemotherapy. J Am Coll Cardiol. 2000 Aug;36(2):517-22.
Last updated: February 15, 2006